Alert archive / Kentucky / Tornado Warnings in 2006
Tornado Warning 59, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 30, 2006, 7:44 PM CDT for Fulton County, Kentucky; New Madrid County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2006, 7:44 PM CDT (00:44 UTC)
- Expired
- Apr 30, 2006, 8:24 PM CDT
- In force
- 40 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, KY, New Madrid County, MO
The radar
The Paducah radar (KPAH), 83 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.7 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1980 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KPAH 010044
TORPAH
KYC075-MOC143-010145-
/O.NEW.KPAH.TO.W.0059.060501T0044Z-060501T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
744 PM CDT SUN APR 30 2006
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* TORNADO WARNING FOR...
FULTON COUNTY IN WESTERN KENTUCKY.
NEW MADRID COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 845 PM CDT.
* AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
MARSTON...MOVING EAST AT 15 MPH.
* THE TORNADO IS EXPECTED TO BE...
NEAR NEW MADRID BY 755 PM CDT.
NEAR BOUNDURANT AND MILLER BY 835 PM CDT.
NEAR HICKMAN BY 845 PM CDT.
TAKE COVER NOW. IN YOUR HOME...GET INTO THE BASEMENT. IF YOUR HOME IS
WITHOUT A BASEMENT...GET INTO A SMALL INTERIOR ROOM WITHOUT WINDOWS
ON THE LOWEST FLOOR. IF IN A MOBILE HOME OR VEHICLE...EVACUATE IT AND
GET INSIDE A STURDY SHELTER.
LAT...LON 3660 8975 3667 8936 3663 8935 3656 8926
3658 8920 3665 8918 3664 8914 3650 8912
3650 8942 3645 8946 3645 8949 3649 8949
3650 8952 3643 8956 3641 8992
$$1 follow-up statement
000
WWUS53 KPAH 010124
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
824 PM CDT SUN APR 30 2006
KYC075-MOC143-010134-
/O.CAN.KPAH.TO.W.0059.000000T0000Z-060501T0145Z/
NEW MADRID MO-FULTON KY-
824 PM CDT SUN APR 30 2006
...THE TORNADO WARNING FOR FULTON AND NEW MADRID COUNTIES IS
CANCELLED...
THE STORM HAS WEAKENED...THEREFORE THE TORNADO WARNING HAS BEEN
CANCELED.
LAT...LON 3660 8975 3667 8936 3663 8935 3656 8926
3658 8920 3665 8918 3664 8914 3650 8912
3650 8942 3645 8946 3645 8949 3649 8949
3650 8952 3643 8956 3641 8992
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:30 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 30, 3:30 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT SUN APR 30 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... LOTS GOING ON TODAY...THEREFORE WILL BE BRIEF. MAIN CONCERN CONTINUES TO BE POPS THROUGH MUCH OF THE WEEK. HAVE A NARROW WEDGE OF UNSTABLE SURFACE AIR ACROSS THE REGION LATE THIS AFTERNOON...AND SEVERE THUNDERSTORMS HAVE DEVELOPED OVER SOUTHEAST MISSOURI. EXPECT THAT THESE STORMS WILL CONTINUE EASTWARD THROUGH THE UNSTABLE WEDGE AND ULTIMATELY BECOME ELEVATED AS THEY WORK EASTWARD TOWARD THE WABASH VALLEY AND THE LAKES AREA IN WEST KENTUCKY. WIND FIELDS ARE VEERING PRETTY WELL IN THE LOW LEVELS...BUT GENERALLY ARE WEAK. MAY SEE SOME ENHANCED TORNADO WEST OF THE MISSISSIPPI WHERE SURFACE WINDS ARE BACKED MORE TO THE SOUTH SOUTHEAST. HOWEVER...STILL FEEL THAT LARGE HAIL IS THE PRIMARY CONCERN TONIGHT. THE 12Z GFS ROTATES ONE MID-LEVEL SHORT WAVE TROUGH NORTHEAST THROUGH NORTHWESTERN ZONES THIS EVENING...AND THEN PUSHES A STRONGER ONE THROUGH THE AREA LATER THIS EVENING AND OVERNIGHT. WILL GO WITH LIKELY POPS TONIGHT WITH FOCUS IN NORTHWEST ZONES. FAR SOUTHEAST ZONES WILL HAVE ONLY GOOD CHANCE POP TONIGHT. THE 12Z GFS CONTINUES TO LIFT THE CLOSED LOW NORTHWARD FROM THE UPPER MIDWEST INTO SOUTHERN CANADA...AS ANOTHER SIGNIFICANT SYSTEM EMERGES ONTO THE NORTHERN HIGH PLAINS LATE MONDAY NIGHT. AS THE INITIAL UPPER LOW LIFTS NORTHWARD SOME OF THE ENERGY WILL PUSH EAST ACROSS THE AREA AS AN OPEN WAVE LATE MONDAY AND MONDAY NIGHT. THERE WILL LIKELY BE ANOTHER WEAK SURFACE BOUNDARY ACCOMPANYING IT THROUGH THE AREA...SO HAVE RAISED POPS TO LIKELY MONDAY NIGHT...BUT KEPT CHANCE POPS FOR MONDAY. ANOTHER ROUND OF SEVERE WEATHER WILL BE POSSIBLE WITH A RATHER STRONG ZONAL MID-LEVEL JET MOVING THROUGH THE REGION MONDAY NIGHT. HAIL AND WIND WOULD BE THE PRIMARY CONCERNS. TUESDAY WILL HAVE A LINGERING LOW POP...BUT WILL LIKELY BE DRY...AND LIKEWISE FOR TUESDAY NIGHT. THE SECOND MID/UPPER LEVEL SYSTEM WILL RIDE EASTWARD ALONG THE CANADIAN BORDER...EVENTUALLY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY NIGHT. WILL SPREAD CHANCE POPS ACROSS THE AREA FOR BOTH PERIODS. SEVERE WEATHER MAY ONCE AGAIN BE A PROBLEM. GENERALLY FOLLOWED THE WARMER MET GUIDANCE FOR TEMPERATURES THROUGH TUESDAY...BUT WOULD NOT BE SURPRISED TO SEE IT BE CONSIDERABLY WARMER IF THE SUNSHINE DEVELOPS AS EXPECTED. TRENDED TOWARD THE MAV/MEX FOR THE REMAINDER OF THE FORECAST. && .LONG TERM (THURSDAY THROUGH SUNDAY)... AS A STACKED LOW MOVES ACROSS SRN CANADA DURING MIDWEEK...COOL HIGH PRESSURE WRAPPING AROUND ITS BACKSIDE IS PROGGED TO SWEEP INTO THE OHIO RIVER VALLEY BY 12Z THU OR SO...BEHIND A COLD FRONT. SOME UNCERTAINTLY EXISTS AS TO EXACTLY HOW THIS WILL EVOLVE. EVEN WITH THE FRONT POSSIBLY TO THE SE OF THE PAH FCST AREA THU MORNING... ACCORDING TO THE GFS AND ECMWF AT LEAST...THERE WILL STILL BE A CHC OF SHWS/TSTMS IN THE FCST FOR THU THROUGH 00Z SAT. THIS WILL BE DUE TO MULTIPLE PERTUBATIONS IN THE TEMPORARILY ZONAL MID LEVEL FLOW TAPPING RESIDUAL ATMOSPHERIC MOISTURE AS THEY MOVE EAST. A VIGOROUS MID LEVEL SHRTWV IS PROGGED TO SWEEP SE INTO THE MIDWEST TOWARD THE WEEKEND AND HELP TO PUSH MORE SFC HIGH PRESSURE INTO THE AREA AND PUT AN END TO THE PCPN BY FRI EVE. SFC HIGH PRESSURE WILL DOMINATE FOR THE REMAINDER OF THE WEEKEND...AND TEMPS SHOULD BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DRS/DB
Hazardous weather outlook, Apr 30, 4:05 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 405 PM CDT SUN APR 30 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 405 PM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 9 PM...ROUGHLY WEST OF A FULTON KENTUCKY TO GOLCONDA AND FAIRFIELD ILLINOIS LINE. NUMEROUS STORMS WILL MOVE EAST THROUGH THE WATCH AREA. THE MAIN CONCERN WILL BE LARGE HAIL...BUT AN ISOLATED TORNADO OR SEVERE WIND GUST WILL ALSO BE POSSIBLE. THE STORMS SHOULD WEAKEN CONSIDERABLY AFTER 9 PM...AS THEY PUSH EAST OF THE WATCH AREA...TOWARD MORE STABLE AIR. MORE SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY OVER THE WESTERN HALF OF THE AREA LATER TONIGHT...BUT SEVERE WEATHER IS NOT ANTICIPATED AT THAT TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGHOUT THE AREA MONDAY THROUGH TUESDAY. THE BEST CHANCE OF SEVERE WEATHER WILL BE MONDAY NIGHT AS A WEAK COLD FRONT MOVES THROUGH THE REGION. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS. THUNDERSTORMS ARE ALSO FORECAST FOR WEDNESDAY THROUGH FRIDAY. SEVERE WEATHER WILL BE POSSIBLE...MAINLY WEDNESDAY NIGHT AND EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... IF NOT ALREADY ACTIVE...SPOTTERS IN THE WATCH AREA SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS THROUGHOUT THE AREA SHOULD BE PREPARED FOR ACTIVATION MONDAY NIGHT AND AGAIN WEDNESDAY NIGHT. DRS
In the hours before
Local storm report, Apr 30, 6:25 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
625 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 N COBDEN 37.59N 89.25W
04/30/2006 UNION IL BROADCAST MEDIA
TREES DOWN AND ONE HOME DAMAGED. UNCONFIRMED REPORT OF
FUNNEL CLOUD NEAR THE SAME AREA.
&&
SMITTYLocal storm report, Apr 30, 6:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 E SIKESTON 36.88N 89.56W
04/30/2006 M0.75 INCH SCOTT MO TRAINED SPOTTER
EVENT OCCURRED ON THE SCOTT/NEW MADRID COUNTY LINE NEAR
INTERSECTION OF INTERSTATE HIGHWAYS 57 AND 55.
&&
SMITTYLocal storm report, Apr 30, 6:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
653 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL CANALOU 36.75N 89.69W
04/30/2006 M0.75 INCH NEW MADRID MO TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 30, 7:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FUNNEL CLOUD 2 W TALLAPOOSA 36.51N 89.85W
04/30/2006 NEW MADRID MO LAW ENFORCEMENT
OBSERVERED BY STATE POLICE. FUNNEL CLOUD WAS MOVING EAST
TOWARD THE COMMUNITY.
&&
SMITTYLocal storm report, Apr 30, 7:25 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
725 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TORNADO 4 SW PARMA 36.57N 89.87W
04/30/2006 NEW MADRID MO TRAINED SPOTTER
REPORTED TO STATE POLICE. TORNADO LIFTED AT 724 PM AND
STORM IS TRACKING TOWARD THE COMMUNITY OF RISCO.
&&
SMITTYLocal storm report, Apr 30, 7:43 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
743 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM FUNNEL CLOUD MARSTON 36.52N 89.61W
04/30/2006 NEW MADRID MO LAW ENFORCEMENT
NUMEROUS REPORTS TO SHERIFF OFFICE ON FUNNEL CLOUDS NEAR
THE COMMUNITY OF MARSTON AND BETWEEN MARSTON AND PARMA.
SOME PUBLIC REPORTS OF BRIEF TOUCHDOWNS. LAW ENFORCEMENT
IS RESPONDING.
&&
SMITTYNearby
Tornado Warnings in Kentucky, 2006Tornado Warnings in Missouri, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.